Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 238, NWS Amarillo, TX

December 14, 2012Collingsworth County, Wheeler County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Dec 14, 2012, 5:13 PM CST for Collingsworth County, Wheeler County, Texas. It was in force for 68 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 14, 2012, 5:13 PM CST (23:13 UTC)
Expired
Dec 14, 2012, 6:21 PM CST
In force
68 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

Counties Collingsworth County, TX, Wheeler County, TX

The radar

The Amarillo radar (KAMA), 137 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 14, 5:34 PM CSTTSTM WND DMG2 N Wellington, TXA FIFTH WHEELER TRAILER WAS FLIPPED OVER WHILE BEING PULLED BY A PICKUP AT THE INTERSECTION OF U.S. HIGHWAY 83 AND HIGHWAY 203. 8 TO 12 INCH DIAMETER TREE LIMBS DOWN ON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 14, 2:28 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2012-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2012-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1556 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

743 
WUUS54 KAMA 142313
SVRAMA
TXC087-483-150045-
/O.NEW.KAMA.SV.W.0238.121214T2313Z-121215T0045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
513 PM CST FRI DEC 14 2012

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLLINGSWORTH COUNTY IN THE PANHANDLE OF TEXAS...
  WHEELER COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 645 PM CST

* AT 509 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 7 MILES NORTH OF LEFORS TO 12 MILES
  NORTHEAST OF HEDLEY TO 3 MILES SOUTHWEST OF MEMPHIS...AND MOVING
  EAST AT 50 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WELLINGTON...         SHAMROCK...           WHEELER...
  TWITTY...             SAMNORWOOD...         QUAIL...
  NEW MOBEETIE...       LUTIE...              LELA...
  KELLERVILLE...        DOZIER...             DODSON...
  BRISCOE...            ALLISON...            MOBEETIE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE EXHIBITED SOME ROTATION. TORNADOES CAN DEVELOP 
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY 
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

&&

LAT...LON 3474 10000 3475 10054 3562 10054 3562 9999
TIME...MOT...LOC 2313Z 260DEG 49KT 3554 10076 3504 10051
          3470 10050

$$

LG
5 follow-up statements
657 
WWUS54 KAMA 142327
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
527 PM CST FRI DEC 14 2012

TXC087-483-150045-
/O.CON.KAMA.SV.W.0238.000000T0000Z-121215T0045Z/
WHEELER TX-COLLINGSWORTH TX-
527 PM CST FRI DEC 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COLLINGSWORTH
AND WHEELER COUNTIES UNTIL 645 PM CST...

AT 522 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF MIAMI TO 2 MILES SOUTHWEST OF DOZIER
TO 11 MILES EAST OF MEMPHIS...MOVING EAST AT 55 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  WELLINGTON...         SHAMROCK...           WHEELER...
  TWITTY...             SAMNORWOOD...         QUAIL...
  NEW MOBEETIE...       LUTIE...              LELA...
  KELLERVILLE...        DOZIER...             DODSON...
  BRISCOE...            ALLISON...            MOBEETIE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SOME OF THESE STORMS HAVE EXHIBITED ROTATION. TORNADOES CAN DEVELOP 
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY 
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE 
OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

&&

LAT...LON 3474 10000 3475 10054 3562 10054 3562 9999
TIME...MOT...LOC 2327Z 260DEG 49KT 3557 10052 3507 10028
          3473 10027

$$

LG
909 
WWUS54 KAMA 142336
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
536 PM CST FRI DEC 14 2012

TXC087-483-150045-
/O.CON.KAMA.SV.W.0238.000000T0000Z-121215T0045Z/
WHEELER TX-COLLINGSWORTH TX-
536 PM CST FRI DEC 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COLLINGSWORTH
AND WHEELER COUNTIES UNTIL 645 PM CST...

AT 530 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES NORTHWEST OF NEW MOBEETIE TO 3 MILES EAST OF
SAMNORWOOD TO 8 MILES SOUTH OF WELLINGTON...MOVING EAST AT 50 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  WELLINGTON...         SHAMROCK...           WHEELER...
  TWITTY...             SAMNORWOOD...         QUAIL...
  NEW MOBEETIE...       LUTIE...              LELA...
  KELLERVILLE...        DOZIER...             DODSON...
  BRISCOE...            ALLISON...            MOBEETIE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE EXHIBITED ROTATION. TORNADOES CAN DEVELOP QUICKLY 
FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY 
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE 
OF SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL 
INTERIOR ROOM.

&&

LAT...LON 3474 10000 3475 10054 3562 10054 3562 9999
TIME...MOT...LOC 2335Z 260DEG 49KT 3559 10038 3508 10015
          3474 10014

$$

LG
502 
WWUS54 KAMA 142350
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CST FRI DEC 14 2012

TXC087-483-150045-
/O.CON.KAMA.SV.W.0238.000000T0000Z-121215T0045Z/
WHEELER TX-COLLINGSWORTH TX-
550 PM CST FRI DEC 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COLLINGSWORTH
AND WHEELER COUNTIES UNTIL 645 PM CST...

AT 548 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTHEAST OF BRISCOE TO 7 MILES SOUTH OF
TEXOLA TO 3 MILES EAST OF DODSON...MOVING EAST AT 55 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  WELLINGTON...         SHAMROCK...           WHEELER...
  TWITTY...             SAMNORWOOD...         QUAIL...
  NEW MOBEETIE...       LUTIE...              LELA...
  KELLERVILLE...        DOZIER...             DODSON...
  BRISCOE...            ALLISON...            MOBEETIE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 176.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3476 10053 3562 10053 3562 10000 3475 9999
TIME...MOT...LOC 2350Z 260DEG 49KT 3563 10017 3512 9995
          3478 9994

$$

LG
903 
WWUS54 KAMA 142358
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
558 PM CST FRI DEC 14 2012

TXC087-483-150045-
/O.CON.KAMA.SV.W.0238.000000T0000Z-121215T0045Z/
WHEELER TX-COLLINGSWORTH TX-
558 PM CST FRI DEC 14 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR COLLINGSWORTH
AND WHEELER COUNTIES UNTIL 645 PM CST...

AT 557 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF ALLISON TO 8 MILES SOUTH OF TEXOLA TO 
NEAR DODSON...MOVING EAST AT 55 MPH.

* LOCATIONS IN THE PATH OF THIS LINE OF SEVERE THUNDERSTORMS
INCLUDE...
  WELLINGTON...         SHAMROCK...           WHEELER...
  TWITTY...             SAMNORWOOD...         QUAIL...
  NEW MOBEETIE...       LUTIE...              LELA...
  KELLERVILLE...        DOZIER...             DODSON...
  BRISCOE...            ALLISON...            MOBEETIE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 176.

LAT...LON 3476 10053 3562 10053 3562 10000 3475 9999
TIME...MOT...LOC 2358Z 260DEG 49KT 3562 10017 3511 9996
          3477 9995

$$

LG
816 
WWUS54 KAMA 150021
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
621 PM CST FRI DEC 14 2012

TXC087-483-150031-
/O.CAN.KAMA.SV.W.0238.000000T0000Z-121215T0045Z/
WHEELER TX-COLLINGSWORTH TX-
621 PM CST FRI DEC 14 2012

...THE SEVERE THUNDERSTORM WARNING FOR COLLINGSWORTH AND WHEELER
COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.

LAT...LON 3476 10053 3562 10053 3562 10000 3475 9999
TIME...MOT...LOC 0021Z 260DEG 49KT 3567 9979 3516 9958
          3482 9958

$$

LG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 3:03 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Dec 14, 3:03 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
303 PM CST FRI DEC 14 2012

.DISCUSSION...
BIGGEST CONCERN WILL BE FOR THE FIRST 6 HOURS OF THIS FORECAST.
BEYOND THAT...EXPECT AN ACTIVE...ALBEIT DRY...WEATHER PATTERN FOR THE
REMAINDER OF THE WEEK.

FOR THIS EVENING...LINE OF STORMS JUST STARTING TO ENTER THE WESTERN
PANHANDLES NOW. VWP FROM CANNON RADAR AS WELL AS SODAR DATA FROM
HEREFORD INDICATE WINDS OF 30 TO 50 KT WITHIN LOW LEVELS.
THUS...STRONG WINDS WILL BE THE PRIMARY HAZARD. HOWEVER...DESPITE
ONLY MODEST CAPE VALUES...SHEAR VALUES OF 50KT OR MORE COULD MEAN A
MINOR HAIL THREAT AS WELL. THE LINE OF STORMS SHOULD MOVE THROUGH AT
40 TO 50KT...AS SUCH...EXPECT ALL OF THE STORMS TO EXIT THE REGION
BEFORE MIDNIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR MUCH OF
THE TEXAS PANHANDLE THROUGH 8 PM CST...AT WHICH TIME THE SEVERE
THREAT SHOULD DIMINISH.

TOMORROW AND SUNDAY...SURFACE PRESSURE GRADIENT WILL DECREASE
SOME...BUT STILL BE HIGH ENOUGH FOR THE REGION TO SEE BREEZY OR WINDY
CONDITIONS THROUGH MID DAY SUNDAY. IN ADDITION...A WEAK COLD FRONT
SHOULD MOVE THROUGH THE REGION SATURDAY NIGHT.

NEXT WEEK...RATHER QUIET PATTERN SETS UP FOR THE FIRST PART OF THE
WEEK...WITH ONLY A BROAD UPPER LEVEL RIDGE BUILDING IN THROUGH
WEDNESDAY. BY WEDNESDAY OR THURSDAY...A STRONG COLD FRONT IS EXPECTED
TO PUSH THROUGH THE REGION. THERE ARE STILL SOME DIFFERENCES BETWEEN
THE GFS AND ECMWF...SO STAYED CLOSE TO THE PREVIOUS FORECAST.

JOHNSON
&&

.FIRE WEATHER...
WINDY OR BREEZY CONDITIONS ARE EXPECTED THROUGH THE WEEKEND. AT THIS
TIME HOWEVER...RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE
20 PERCENT. HOWEVER...FOR TOMORROW...CONDITIONS WILL BE CLOSE TO
ELEVATED...AND WILL HAVE TO REEVALUATE THE FORECAST RELATIVE HUMIDITY
VALUES ONCE THE COLD FRONT MOVES THROUGH THIS EVENING.

JOHNSON
&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                32  58  32  52  27 /  10   0   0   0   0
BEAVER OK                  31  61  30  53  25 /  40   0   0   0   0
BOISE CITY OK              30  56  28  48  20 /   5   0   0   0   0
BORGER TX                  36  61  35  52  29 /  20   0   0   0   0
BOYS RANCH TX              33  58  30  53  26 /   5   0   0   0   0
CANYON TX                  31  59  31  53  25 /   5   0   0   0   0
CLARENDON TX               36  62  35  57  30 /  20   0   0   0   0
DALHART TX                 25  56  26  50  20 /   5   0   0   0   0
GUYMON OK                  31  58  30  52  23 /  20   0   0   0   0
HEREFORD TX                31  58  30  53  24 /   5   0   0   0   0
LIPSCOMB TX                35  61  32  53  26 /  40   0   0   0   0
PAMPA TX                   34  55  32  53  27 /  20   0   0   0   0
SHAMROCK TX                36  62  35  57  28 /  40   0   0   0   0
WELLINGTON TX              36  64  35  61  30 /  40   0   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: DEAF SMITH...OLDHAM...POTTER...RANDALL.

OK...NONE.

&&

15/16
Hazardous weather outlook, Dec 14, 2:38 PM CST, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
238 PM CST FRI DEC 14 2012

OKZ001>003-TXZ001>020-151200-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
238 PM CST FRI DEC 14 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS...SOME OF WHICH COULD BE SEVERE...WILL BE POSSIBLE
ACROSS THE OKLAHOMA AND TEXAS PANHANDLES THIS AFTERNOON AND OVER THE
FAR EASTERN SECTIONS THIS EVENING. WIND GUSTS ABOVE 60 MPH WILL BE
POSSIBLE WITH SOME OF THESE STORMS...MAINLY OVER LOCATIONS IN THE
SOUTHERN AND CENTRAL TEXAS PANHANDLE. IN ADDITION...SOME HAIL UP TO
QUARTER SIZE IS POSSIBLE. A SEVERE THUNDERSTORM WATCH IS IN EFFECT
FOR MUCH OF THE TEXAS PANHANDLE THROUGH 8 PM CST.

STRONG SOUTHWEST WINDS OF 30 TO 35 MPH WITH GUSTS TO AROUND 50 MPH
ARE EXPECTED BEHIND THE MAIN LINE OF STORMS AND COLD FRONT LATE THIS
AFTERNOON IN THE SOUTHWESTERN TEXAS PANHANDLE. A WIND ADVISORY IS IN
EFFECT FOR THIS AREA UNTIL 6 PM TODAY.

IN ADDITION...CAUTION IS ADVISED ON AREA LAKES TODAY AND TONIGHT DUE
TO THE BREEZY TO WINDY CONDITIONS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED OVER MUCH OF THE TEXAS PANHANDLE
THROUGH EARLY THIS EVENING.

JOHNSON

In the hours before

Local storm report, Dec 14, 4:40 PM CST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
440 PM CST FRI DEC 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     2 W TIMBERCREEK CANYON  35.06N 101.85W
12/14/2012                   RANDALL            TX   EMERGENCY MNGR

            *** 1 FATAL *** SEMI ROLL OVER AT MCAFEE RD AND
            WASHINGTON

&&

EVENT NUMBER AMA1200741

SFJ
Special weather statement, Dec 14, 4:42 PM CST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
442 PM CST FRI DEC 14 2012

TXZ009-014-019-142315-
DONLEY TX-GRAY TX-ROBERTS TX-
442 PM CST FRI DEC 14 2012

...SIGNIFICANT WEATHER ADVISORY FOR ROBERTS...GRAY AND DONLEY
COUNTIES UNTIL 515 PM CST...

AT 439 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES EAST OF
STINNETT TO 11 MILES WEST OF BRICE...MOVING EAST AT 65 MPH.

HAIL UP TO ONE HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  PAMPA...              MIAMI...              CLARENDON...
  MCLEAN...             LORA...               LELIA LAKE...
  LEFORS...             LAKE MCCLELLAN...     KINGSMILL...
  HOWARDWICK...         HEDLEY...             GREENBELT LAKE...
  CODMAN...             ALANREED...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 115 AND 146.

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3475 10109 3606 10108 3605 10054 3474 10055
TIME...MOT...LOC 2241Z 271DEG 56KT 3585 10112 3468 10105

LG
Local storm report, Dec 14, 4:43 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
443 PM CST FRI DEC 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             1 S BORGER              35.64N 101.40W
12/14/2012  M0.75 INCH       HUTCHINSON         TX   TRAINED SPOTTER

            GUSTY WINDS TO 55 MPH ALSO OBSERVED.

&&

EVENT NUMBER AMA1200742

FENNER
Local storm report, Dec 14, 4:45 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CST FRI DEC 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     TSTM WND GST     CLAUDE                  35.11N 101.36W
12/14/2012  E60 MPH          ARMSTRONG          TX   LAW ENFORCEMENT

&&

EVENT NUMBER AMA1200743

JACKSON
Local storm report, Dec 14, 4:46 PM CST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
446 PM CST FRI DEC 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 W TIMBERCREEK CANYON  35.06N 101.88W
12/14/2012                   RANDALL            TX   EMERGENCY MNGR

            RADIO TOWER BLOWN DOWN...LYING OVER RAILDROAD TRACKS

&&

EVENT NUMBER AMA1200744

SFJ
Local storm report, Dec 14, 5:04 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
504 PM CST FRI DEC 14 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     TORNADO          5 SSE CLARENDON         34.87N 100.86W
12/14/2012                   DONLEY             TX   TX DPS

            DAMAGE TO A BARN

&&

EVENT NUMBER AMA1200745

SFJ

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 6:30 AM CSTWind AdvisoryAMADeaf Smith, Oldham, Potter, Randall12 hr
Dec 14, 2:17 PM CSTSpecial Weather StatementAMADeaf Smith, Oldham28 min
Dec 14, 2:32 PM CSTSpecial Weather StatementAMADeaf Smith, Oldham28 min
Dec 14, 2:40 PM CSTSpecial Weather StatementAMADeaf Smith, Oldham35 min
Dec 14, 2:54 PM CSTSpecial Weather StatementAMAOldham36 min
Dec 14, 3:05 PM CSTSevere Thunderstorm WarningAMADeaf Smith, Oldham55 min
Dec 14, 3:25 PM CSTSevere Thunderstorm WarningAMAMoore, Potter, Randall95 min
Dec 14, 4:03 PM CSTSevere Thunderstorm WarningAMAArmstrong, Carson, Hutchinson73 min
Dec 14, 4:12 PM CSTAreal Flood AdvisoryAMAPotter, Randall108 min
Dec 14, 4:19 PM CSTTornado WarningAMAArmstrong, Carson26 min
Dec 14, 4:42 PM CSTSpecial Weather StatementAMADonley, Gray, Roberts33 min
Dec 14, 4:48 PM CSTSevere Thunderstorm WarningAMADonley, Gray52 min
Dec 14, 4:53 PM CSTTornado WarningAMADonley27 min
Dec 14, 4:54 PM CSTTornado WarningAMAGray26 min
Dec 14, 5:39 PM CSTSpecial Weather StatementAMAHemphill, Lipscomb36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.